MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTHXSFT0206
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left middle cerebral artery (mca) using penumbra smart coils (smart coils), a benchmark 6f 071 delivery catheter (benchmark), a neuron select catheter 5f (5f select), and a non-penumbra microcatheter.During the procedure, the physician implanted four smart coils into the target vessel.While advancing the next smart coil, it was unable to advance past its initial position within its introducer sheath.Therefore, the smart coil was removed.No additional coils were needed and therefore, the procedure was ended.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by the sales representative on (b)(6) 2020: the product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right middle cerebral artery (mca) using penumbra smart coils (smart coils), a benchmark 6f 071 delivery catheter (benchmark), a neuron select catheter 5f (5f select), and a non-penumbra microcatheter.During the procedure, the physician implanted four smart coils into the target vessel.While advancing the next smart coil, it was unable to advance into the hub of microcatheter.Therefore, the smart coil was removed.No additional coils were needed and therefore, the procedure was ended.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10587836
Report Number3005168196-2020-01576
Device Sequence Number11074128
Product Code HCG
UDI-Device Identifier00814548015972
UDI-Public00814548015972
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model Number400SMTHXSFT0206
Device Catalogue Number400SMTHXSFT0206
Device Lot NumberF98175
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Date Report Sent to FDA01/01/2005